MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is (b)(4).The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.The healthcare professional reported that during a coil embolization of a superior mesenteric artery aneurysm and middle colic artery aneurysm, an approach was made with the catheter toward the middle colic artery aneurysm.The embolization was performed by packing and returning branches.The first and second branches were embolized with target xl coils (stryker).The 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30419315) was used as the third coil.The coil was taken out.When the coil was used by pressing against the hub of the excelsior® sl-10® microcatheter (stryker) and rewound several times, the complaint coil unraveled.The complaint coil was removed with the microcatheter; the microcatheter gained access to the embolization point and imaging revealed that the flow had stopped.The procedure was completed.It was reported that continuous flush was maintained.There was no problem with the patient.On (b)(6)2022, additional information was received.The information indicated that there was no resistance was reported between the guidewire and the microcatheter when the target site was being accessed.The reported issue occurred during the repositioning in the aneurysm (withdrawal / re-withdrawal).The microcatheter was not repositioned over the coil while the coil was deployed out of the distal end of the microcatheter; the coil was not used like a guidewire to reposition the microcatheter.There was no additional damage noted on the complaint coil aside from the reported unraveled condition when it was removed.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30419315) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Coil stretching / unraveling can occur during attempts to withdrawal the coil against resistance.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of a superior mesenteric artery aneurysm and middle colic artery aneurysm, an approach was made with the catheter toward the middle colic artery aneurysm.The embolization was performed by packing and returning branches.The first and second branches were embolized with target xl coils (stryker).The 4mm x 10cm galaxy g3 xsft coil (glx120410 / 30419315) was used as the third coil.The coil was taken out.When the coil was used by pressing against the hub of the excelsior® sl-10® microcatheter (stryker) and rewound several times, the complaint coil unraveled.The complaint coil was removed with the microcatheter; the microcatheter gained access to the embolization point and imaging revealed that the flow had stopped.The procedure was completed.It was reported that continuous flush was maintained.There was no problem with the patient.On (b)(6) 2022, additional information was received.The information indicated that there was no resistance was reported between the guidewire and the microcatheter when the target site was being accessed.The reported issue occurred during the repositioning in the aneurysm (withdrawal / re-withdrawal).The microcatheter was not repositioned over the coil while the coil was deployed out of the distal end of the microcatheter; the coil was not used like a guidewire to reposition the microcatheter.There was no additional damage noted on the complaint coil aside from the reported unraveled condition when it was removed.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15004393
Report Number3008114965-2022-00468
Device Sequence Number1880312
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot Number30419315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 FR COBRA GUIDING CATHETER (MERIT MEDICAL); ENPOWER DCB 2; EXCELSIOR® SL-10® MICROCATHETER (STRYKER); TARGET XL COILS (STRYKER)
Patient SexUnknown